MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX MID; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX MID; SURGICAL MESH
Catalog Number 0116321
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a robotic procedure, while rolling the 3dmax mid mesh in preparation to place through an 8mm trocar, the surgeon found cracking of the sealed edge of the device.It was reported that edge of the mesh was brittle and peeling off.It was reported that the same issue persisted in multiple devices.The procedure was completed with another 3dmax mid mesh which did not crack.There was no patient injury.
 
Additional Manufacturer Narrative
As reported, while preparing the 3dmax mid implant for insertion through cannula, the sealed edges cracked and tore when rolling it onto a grasper.This presented with multiple 3dmax mid units from different lots.A unit that did not tear in preparation was used to complete the case.There was no patient harm because of the problem experienced.The subject device for this 3dmax mid (lot huhn1064) was not returned for evaluation.Visual inspection of two samples (lot huhn1508 and lot huhn1513) returned by the user confirms the mesh is torn at the edge seal as reported.Dimensional inspection of the two returned units confirmed the edge seal was manufactured to specification.Review of manufacturing records (lot huhn1064) confirms the product was made to specification.Lot qty 949 units released for distribution in march 2023.No other complaints of this nature have been reported for this lot to date.The most probable root cause for the edge seals tearing in force applied to the 3dmax mid mesh while rolling the mesh onto the grasper.This mdr represents 3dmax mid (device #6).Additional mdr's were submitted to represents 3dmax mid (device #1, #2, #3, #4, #5, #7, #8 and #9).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : sample not returned.
 
Additional Manufacturer Narrative
As reported, while preparing the 3dmax mid implant for insertion through cannula, the sealed edges cracked and tore when rolling it onto a grasper.This presented with multiple 3dmax mid units from different lots.A unit that did not tear in preparation was used to complete the case.There was no patient harm because of the problem experienced.The subject device for this 3dmax mid (lot huhn1064) was not returned for evaluation.Visual inspection of two samples (lot huhn1508 and lot huhn1513) returned by the user confirms the mesh is torn at the edge seal as reported.Dimensional inspection of the two returned units confirmed the edge seal was manufactured to specification.Review of manufacturing records (lot huhn1064) confirms the product was made to specification.No other complaints of this nature have been reported for this lot to date.The most probable root cause for the edge seals tearing in force applied to the 3dmax mid mesh while rolling the mesh onto the grasper.Addendum: h11: this is an addendum to the initial mdr submitted to correct the distribution period in the manufacturer narrative which was inadvertently added incorrectly.Lot qty units 949 released for distribution in (b)(6) 2023.Updated fields: b4, e1, g3, g6, h2, h11 corrected field: h10 (manufacturer narrative) this mdr represents 3dmax mid (device #6).Additional mdr's were submitted to represents 3dmax mid (device #1, #2, #3, #4, #5, #7, #8 and #9) note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : sample not re0turned.
 
Event or Problem Description

Brand Name
3DMAX MID
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key17588757
Report Number1213643-2023-00303
Device Sequence Number2395201
Product Code FTL
UDI-Device Identifier00801741200786
UDI-Public(01)00801741200786
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K200818
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0116321
Device Lot NumberHUHN1064
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/26/2023
Supplement Date Received by Manufacturer08/31/2023
Initial Report FDA Received Date08/21/2023
Supplement Report FDA Received Date09/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown